What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 6, 10:17 AM MST, 2 hours 35 minutes earlier. Its key messages:
- Scattered showers and storms this afternoon and evening, with some strong to severe storms possible across the southeast plains. All modes of severe weather will be possible.
- Warmer Saturday, with a decrease in storm chances, and only some isolated activity expected over the mountains and along the New Mexico border.
- Scattered to numerous showers and thunderstorms return to the region on Sunday, continuing through next week, while temperatures remain seasonably warm.
Area forecast discussion, Jun 6, 10:17 AM MST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1117 AM MDT Fri Jun 6 2025
.KEY MESSAGES...
- Scattered showers and storms this afternoon and evening, with
some strong to severe storms possible across the southeast
plains. All modes of severe weather will be possible.
- Warmer Saturday, with a decrease in storm chances, and only
some isolated activity expected over the mountains and along
the New Mexico border.
- Scattered to numerous showers and thunderstorms return to the
region on Sunday, continuing through next week, while
temperatures remain seasonably warm.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 308 AM MDT Fri Jun 6 2025
Currently...A few lingering showers continue across El Paso County
early this morning, but for the most part things have quieted down
across south central and southeast CO. General winds aloft across
the state are out of the west-southwest as evident on satellite
imagery, though low level nighttime cloud imagery definitely is
picking up the more easterly flow. Temps as of 1 AM have
dropped into the 40s for the high valleys, and 50s across the
plains.
Today and tonight...An upper disturbance will cross the Rocky Mt
region today and tonight, while a broad but flat area of high
pressure persists over TX and Mexico. Easterly surface winds, aided
by outflow from convection last night, is expected to keep llvl
moisture banked up against the eastern slopes of the eastern mts
today. At the upper levels, west-southwest winds will combine with
the llvl flow to produce an impressive amount of wind shear. Add
solar heating and an upper level disturbance to provide the spark,
and today promises to be a very active day starting around midday
over the higher terrain and Palmer Divide. Model guidance is
indicating around 1000 j/kg of CAPE by 18z, increasing to over 2000
j/kg by 21z across much of the southeast plains. Bulk shear sits at
right around 50-60 kts, and SPC has painted much of the plains in
either a Slight or an Enhanced area for severe weather today, with
the likely threats being hail up to around 2 inches in diameter and
wind gusts in excess of 60 mph, and even a tornado is a possibility.
While activity should kick off around Noon, feel that the strongest
storms will have the best chance between 2 PM and 8 PM, with gradual
diminishing coverage through the night and finally coming to an end
over the southeast corner by around midnight.
Another threat to keep an eye out for will be heavy rainfall for the
stronger storms, especially if these storm drop a lot of hail and
move slowly. Rainfall across portions of the plains has started to
add up the past few days, so localized flooding will be a concern.
Look for high temps today in the upper 60s to upper 70s for most
locations, with some spots across the plains hitting 80F. Overnight
low temps tonight are forecast to once again drop into the 40s for
the high valleys, and 50s across the plains. Moore
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 308 AM MDT Fri Jun 6 2025
Subsidence behind both departing upper wave over the Central
Plains and MCS moving through KS/OK will tend to suppress
convection across the area on Saturday, with a noticeable
downturn in shower/storm coverage Sat afternoon/evening. Only
locations that would appear to have at least a low chance of a
t-storm will be over the eastern mountains and along the NM
border, where some weak instability will linger. Lack of
afternoon convective cloudiness should help boost maxes into the
80s across most of the plains, with 70s high mountain valleys,
60s/70s mountains.
Northern stream wave sends a cold front through the plains Sat
night/Sun morning, bringing a renewed surge of easterly
upslope winds by afternoon. Instability is modest (CAPE 400-800
J/KG) most locations, thought higher dewpoints over the far
sern corner of the plans may boost CAPE toward 1500 J/KG by late
day. Overall, expect an upturn in t-storm coverage over the ern
mountains and across the plains Sun afternoon/evening, with few
strong storms possible in the more unstable air mass over the
far southeast. Max temps Sunday to drift downward a few degf
versus Sat, as cold front ushers in a slightly cooler air mass
over the ern half of the area.
Northwest flow aloft persists Mon/Tue across the region, with
afternoon/evening storms both days, most numerous over the
eastern mountains and across the plains. Upper ridge then shifts
east by mid/late week, with flow become more wly over CO.
Moisture remains in place, and with several weak short waves
progged to migrate through the western U.S., daily
shower/thunderstorm chances will continue. Temps will remain
seasonably warm through the period.
&&
.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 1035 AM MDT Fri Jun 6 2025
KCOS and KPUB are under the risk for strong to severe
thunderstorms later today with large hail and damaging winds the
most likely risks at both terminals. For that reason have
included a Tempo group in both terminals for hail in the 21z to
01z timeframe. Could see brief IFR vis and cigs under the
heavier storm cores with hail up to 2 inches in diameter. Risk
should push east of the terminals after 01z with a low end
probability of some stratus or ground fog developing towards
10-11z. Given the high uncertainty, kept a SCT010 group in for
now as winds don't attain a persistent upslope direction to make
that scenario more probable. Saturday will see a return of drier
weather for both terminals.
KALS will remain VFR with thunderstorms likely to stay well off
to the north and east. Winds will increase out of the southwest
and gust up to 25 kts through the afternoon though wind
directions could get influenced by thunderstorm outflows outside
of the vicinity of the terminal from the north and east during
the late afternoon and early evening. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...MOORE
LONG TERM...PETERSEN
AVIATION...KT
Hazardous weather outlook, Jun 6, 9:35 AM MST, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1035 AM MDT Fri Jun 6 2025
COZ058>089-093>099-071645-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1035 AM MDT Fri Jun 6 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
Severe thunderstorms are likely again this afternoon and evening,
mainly from the I-25 Corridor eastward across the southeast
plains. Activity is expected to start around noon over the higher
terrain and Palmer Divide, but the most probable time window for
severe thunderstorms will be between 2 PM and 8 PM, and all modes
of severe weather will be possible. Large hail up to around 3
inches in diameter, and wind gusts of 60-80 mph are possible.
Tornadoes will be possible as well with the greatest risk east of
I-25. Flash flooding of urban areas and burn scars will be
possible if stronger storms impact those locations. Activity will
decrease along the I-25 corridor after 7 PM and will move out of
the southeast plains around Midnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms will become weaker and more isolated in coverage on
Saturday, then a better chance for storms develops for Sunday
through much of next week. The greatest hazards from any thunderstorms
in this period are expected to be small hail, gusty outflow
winds, heavy rainfall and lightning.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.
31/31
In the hours before
Special weather statement, Jun 6, 11:28 AM MST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1228 PM MDT Fri Jun 6 2025
COZ064-066-061845-
La Garita Mountains Above 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
1228 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAGUACHE COUNTY
THROUGH 1245 PM MDT...
At 1227 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Gunnison, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Saguache County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3823 10696 3837 10695 3841 10664 3814 10665
TIME...MOT...LOC 1827Z 272DEG 27KT 3829 10691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jun 6, 11:54 AM MST, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1254 PM MDT Fri Jun 6 2025
COZ060-064>066-069-061945-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
1254 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAGUACHE COUNTY
THROUGH 145 PM MDT...
At 1254 PM MDT, Doppler radar was tracking a strong thunderstorm near
North Pass, or 24 miles southeast of Gunnison, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3819 10671 3837 10670 3836 10621 3818 10615
TIME...MOT...LOC 1854Z 272DEG 49KT 3829 10661
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jun 6, 11:58 AM MST, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1258 PM MDT Fri Jun 6 2025
COZ081-084-085-061930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1258 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 130 PM MDT...
At 1258 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cascade, or 9 miles northwest of Colorado Springs, moving east at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Colorado Springs, Air Force Academy, Manitou Springs,
Green Mountain Falls, Chipita Park, and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3885 10502 3899 10501 3901 10475 3884 10481
TIME...MOT...LOC 1858Z 268DEG 27KT 3891 10496
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jun 6, 12:33 PM MST, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
133 PM MDT Fri Jun 6 2025
COZ084-085-062000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
133 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 200 PM MDT...
At 133 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Calhan, Peyton, Falcon, Cimarron Hills, and
Peterson Space Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3881 10489 3900 10477 3905 10429 3881 10456
TIME...MOT...LOC 1933Z 274DEG 15KT 3884 10482
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HodanishNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273026, 1273031, 1273037, 1273032, 1273034, 1273035, 1273025, 1273024, 1273029, 1273027, 1273028, 1273036.